Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 51, NWS St. Louis, MO

May 19, 2013Lewis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 19, 2013, 4:24 PM CDT for Lewis County, Missouri. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 4:24 PM CDT (21:24 UTC)
Expired
May 19, 2013, 5:00 PM CDT
In force
36 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lewis County, MO

The radar

The Quad Cities radar (KDVN), 188 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 4:31 PM CDTHAIL 1La Belle, MOOBSERVERS COMMENTS....FAST MOVING STORM HAIL LASTED ONLY A BRIEF PERIOD.
May 19, 4:32 PM CDTHAIL 0.5Lewistown, MOJUST STARTED 2 MINUTES AGO...ACCUMULATING ON THE GROUND
May 19, 4:53 PM CDTHAIL 0.25La Belle, MOJUST STOPPED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WUUS53 KLSX 192124
SVRLSX
MOC111-192200-
/O.NEW.KLSX.SV.W.0051.130519T2124Z-130519T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
424 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LEWIS COUNTY IN NORTHEAST MISSOURI...

* UNTIL 500 PM CDT

* AT 423 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  LEWISTOWN...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN LEWIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4026 9177 4025 9160 4008 9175 4007 9191
      4017 9195 4021 9195 4021 9194 4021 9195
      4026 9195 4026 9178
TIME...MOT...LOC 2125Z 209DEG 29KT 4022 9179

HAIL...1.00IN
WIND...60MPH

$$

TES
2 follow-up statements
575 
WWUS53 KLSX 192139
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
439 PM CDT SUN MAY 19 2013

MOC111-192200-
/O.CON.KLSX.SV.W.0051.000000T0000Z-130519T2200Z/
LEWIS MO-
439 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LEWIS COUNTY UNTIL 500 PM CDT...

AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
COLONY...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZED HAIL AT LA 
         BELLE AT 430 PM.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN LEWIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4026 9177 4025 9160 4008 9175 4007 9191
      4017 9195 4021 9195 4021 9194 4021 9195
      4026 9195 4026 9178
TIME...MOT...LOC 2139Z 209DEG 29KT 4024 9182

HAIL...1.00IN
WIND...60MPH

$$

TES
084 
WWUS53 KLSX 192156
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CDT SUN MAY 19 2013

MOC111-192206-
/O.EXP.KLSX.SV.W.0051.000000T0000Z-130519T2200Z/
LEWIS MO-
456 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEWIS COUNTY WILL
EXPIRE AT 500 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4026 9177 4025 9160 4008 9175 4007 9191
      4017 9195 4021 9195 4021 9194 4021 9195
      4026 9195 4026 9178
TIME...MOT...LOC 2156Z 209DEG 29KT 4036 9173

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:35 PM CDT, 49 minutes earlier.

Area forecast discussion, May 19, 3:35 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT SUN MAY 19 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 331 PM CDT SUN MAY 19 2013

FOCUS FOR STORMS EARLY THIS EVENING IS BACK OVER EASTERN KS/WESTERN
MO...THEN HAVE THIS COMPLEX OF STORMS MOVE EAST INTO
CENTRAL/NORTHEAST MO BY 03Z. STILL SOME UNCERTAINTY ON EXACT
PLACEMENT AND STRENGTH OF STORMS AS THEY MOVE EAST INTO FORECAST
AREA. 12Z MODELS ALL OVER THE PLACE WITH SOME FOCUSING MAIN AREA OF
STORMS ALONG AND SOUTH OF I-70...WHILE OTHERS HAVE A LONG LINE OF
STORMS MOVE ACROSS ENTIRE FORECAST AREA. FOR NOW HAVE AREA OF STORMS
MOVE ACROSS REGION...GRADUALLY WEAKENING/DIMINISHING TOWARDS
DAYBREAK...GOING FROM LIKELY POPS DOWN TO JUST CHANCE POPS BY 11Z.
BEST CHANCES WILL BE OVER WESTERN HALF OF FORECAST AREA. AS FOR
SEVERE WEATHER CHANCES...DECENT CAPES/PWS...LOW LEVEL JET...AND
SHORTWAVE SLIDING THROUGH AREA TONIGHT. SO WESTERN PORTIONS OF
FORECAST AREA STILL IN A SLIGHT RISK OVERNIGHT...WITH MAIN THREAT
BEING DAMAGING WINDS.

OTHERWISE...GUSTY SOUTHEAST TO SOUTH WINDS TO DIMINISH AFTER SUNSET.
MILD WEATHER TO PERSIST WITH LOWS ONLY IN THE MID TO UPPER
60S...WITH LOW 70S IN STL METRO AREA.

BYRD

.LONG TERM...(MONDAY THROUGH NEXT SUNDAY)
ISSUED AT 331 PM CDT SUN MAY 19 2013

CURRENT INDICATIONS BASED ON THE DETERMINISTIC MODELS AND CONVECTION
ALLOWING MODELS IS THAT ANY THUNDERSTORMS REMAINING FROM THE OVERNIGHT
MCS SHOULD BE IN A DRASTICALLY WEAKENED STATE AT DAYBREAK. GIVEN THAT THE
PRIMARY SHORT WAVE TROF WILL HAVE ALREADY ROTATED NEWD INTO IOWA
AND A VEERED WSWLY LLJ...ANY REMAINING SHOWERS AND THUNDERSTORMS
WILL MOST LIKELY BE LOCATED FROM SOUTHWEST/SOUTH CENTRAL IL ACROSS
SE MO. THESE SHOULD DIMINISH BY MID MORNING AS LARGE SCALE SUBSIDENCE
OVERSPREADS THE REGION. IN THE WAKE OF THIS ACTIVITY AND GIVEN THE
TENDENCY TOWARDS CUMULIFORM CLOUDS...GOOD HEATING WILL COMMENCE.
THIS HEATING COMBINED WITH A MOIST BOUNDARY LAYER AND STEEP MID
LEVEL LAPSE RATES WILL CONTRIBUTE TO MODERATE-STRONG INSTABILITY
AND WEAK CONVECTIVE INHIBITION ACROSS THE ENTIRE AREA BY MID
AFTERNOON. SOUTHWESTERLY DEEP LAYER SHEAR AOA 40 KTS WOULD FAVOR
DISCRETE TO SEMI-DISCRETE SUPPERCELLS AS THE DOMINATE STORM MODE
INITIALLY. AT THIS WE ARE EXPECTING A FAVORED WSW-ENE CORIDOOR
FOR STORM DEVELOPMENT AFTER 21Z FROM AROUND JEFFERSON CITY TO
BOWLING GREEN...ALTHO THIS AXIS COULD BE A BIT FUTHER SOUTH
DEPENDING ON ANY RESIDUAL BOUNDARIES. MERGERS AND ADDITIONAL
DEVELOPMENT WITHIN THIS ZONE AND UPSTREAM SHOULD RESULT IN A MIX
OF STORM MODES BY LATE AFTERNOON AND EVENING WITH POTENTIAL FOR
SUPERCELLS AND BOWING LINEAR SEGMENTS. THE OVERALL COVERAGE OF
STORMS SHOULD INCREASE DURING THE EVENING AS THE NEXT UPSTREAM
SHORT WAVE SPREADS LARGE SCALE ASCENT INTO THE REGION...ALSO
CONTRIBUTING TO UPSCALE STORM GROWTH. THERE EVENTUALLY COULD BE A
HEAVY RAIN THREAT FROM CENTRAL THROUGH EAST CENTRAL MO DUE TO
PERSISTENT AND TRAINING CONVECTION...BUT THE EXACT LOCATION IS TOO
DIFFICULT TO PINPOINT AT THIS POINT.

THE CONVECTIVE DETAILS BECOME LESS DEFINED ON TUESDAY DUE TO THE
POTENTIAL FOR RESIDUAL SHOWERS/STORMS FROM MONDAY NIGHT AND THE
PRESENCE OF MESOSCALE BOUNDARIES. THE OVERALL SYNOPTIC PATTERN
FEATURING THE UPPER TROF PROGRESSING EASTWARD WITH THE ATTENDANT
COLD FRONT MOVING THRU THE CWA DURING THE LATE AFTERNOON/EVENING
WOULD FAVOR HIGH THUNDERSTORM CHANCES...ESPECIALLY THE SE HALF OF
THE CWA. DEEP LAYER SHEAR OF 30-40 KTS AND WEAK-MODERATE INSTABILITY
WOULD CONTINUE TO FAVOR ORGANIZED-MIXED MODE SEVERE STORMS.

THE BOUNDARY FINALLY LOOKS TO PASS SOUTH OF THE AREA BY LATE
WEDNESDAY WITH ANOTHER REINFORCING BOUNDARY ON THURSDAY. THE PATTERN
THEN IS DOMINATED BY WEAK NW FLOW ON THE BACKSIDE OF THE UPPER TROF
AND LOOKS DRY THURSDAY NIGHT-SAT MORNING. THEREAFTER RETURN FLOW AND
WEAK DISTURBANCES PASSING THRU THE PLAINS UPPER RIDGE AND INTO THE
MID/UPPER MS VALLEY WILL BRING A RE-NEWED CHANCE OF
THUNDERSTORMS....ESPECIALLY THE NRN HALF OF THE CWA.

GLASS

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1251 PM CDT SUN MAY 19 2013

WITH STORMS OUT OF FORECAST AREA...HAVE DRY TAFS FOR NOW WITH
GUSTY SOUTHEAST TO SOUTH WINDS...BEFORE DIMINISHING EARLY THIS
EVENING. NEXT ROUND OF ACTIVITY TO FIRE UP OVER EASTERN KS/WESTERN
MO AND SLIDE EAST OVERNIGHT. STORMS TO REACH KCOU BY 04Z AND KUIN
BY 05Z...COULD SEE MVFR...HIGH END IFR VSBYS/CIGS WITH SOME OF THE
STORMS. AS FOR METRO AREA TAFS...STILL NOT SURE IF STORM COMPLEX WILL
HOLD TOGETHER...SO FOR NOW KEPT VCNTY TS AFTER 09Z. STORMS TO
TAPER OFF FROM WEST TO EAST BY 12Z MONDAY.

SPECIFICS FOR KSTL...WITH STORMS OUT OF FORECAST AREA...HAVE DRY TAFS
FOR NOW WITH GUSTY SOUTHEAST TO SOUTH WINDS...BEFORE DIMINISHING
BY 03Z MONDAY. NEXT ROUND OF ACTIVITY TO FIRE UP OVER EASTERN
KS/WESTERN MO AND SLIDE EAST OVERNIGHT. STILL NOT SURE IF STORM
COMPLEX WILL HOLD TOGETHER AND MAKE IT INTO METRO AREA...SO FOR
NOW KEPT VCNTY TS AFTER 09Z. STORMS TO TAPER OFF BY 12Z
MONDAY...WITH NEXT ROUND FIRING UP BY 21Z MONDAY...SO ADDED VCTS
MENTION DURING THIS PERIOD. SOUTH WINDS TO PERSIST THROUGH THE
REST OF FORECAST PERIOD.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 19, 3:54 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CDT SUN MAY 19 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
354 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS EVENING.
THE MAIN SEVERE WEATHER THREAT HOWEVER WILL OCCUR AS A LINE OF
THUNDERSTORMS MOVE INTO CENTRAL AND NORTHEAST MISSOURI LATE THIS
EVENING AND TOWARD EAST CENTRAL MISSOURI AFTER MIDNIGHT. THESE
THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS BEING THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE LATEST MODEL DATA CONTINUES TO SUGGEST THE POTENTIAL FOR A
SEVERE THUNDERSTORM OUTBREAK MONDAY AFTERNOON AND EVENING ACROSS
MISSOURI. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE LATER PART OF THE AFTERNOON AND BECOME SEVERE...INCREASING IN
COVERAGE THROUGHOUT THE EVENING. THE SEVERE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES.
SOME AREAS COULD ALSO EXPERIENCE LOCALLY HEAVY RAINFALL.

THUNDERSTORMS ARE LIKELY AGAIN TUESDAY AND TUESDAY NIGHT. SOME OF
THESE THUNDERSTORMS MAY ALSO BECOME SEVERE.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY ACROSS
MUCH OF THE AREA...AND YET ANOTHER CHANCE OF THUNDERSTORMS ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

GLASS

In the hours before

Special weather statement, May 19, 10:42 AM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 AM CDT SUN MAY 19 2013

ILZ095-096-191615-
ADAMS IL-BROWN IL-
1042 AM CDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BROWN AND SOUTHEASTERN
ADAMS COUNTIES UNTIL 1115 AM CDT...

AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHEAST OF PAYSON...OR 12 MILES EAST
OF QUINCY...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CAMP POINT...
  CLAYTON...
  GOLDEN...
  BUCKHORN...
  MOUNT STERLING...

BYRD
Special weather statement, May 19, 11:05 AM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 AM CDT SUN MAY 19 2013

ILZ096-097-191645-
BROWN IL-PIKE IL-
1105 AM CDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN AND PIKE
COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 1145 AM CDT...

AT 1103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BARRY...OR 10 MILES WEST
OF PITTSFIELD...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PITTSFIELD...
  BAYLIS...
  GRIGGSVILLE...
  PERRY...
  VERSAILLES...

BYRD
Local storm report, May 19, 11:27 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 AM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     HAIL             4 S KELLERVILLE         39.88N  90.93W
05/19/2013  E0.70 INCH       ADAMS              IL   TRAINED SPOTTER

            HAIL OBSERVED IN SILOAM SPRINGS STATE PARK

&&

JP
Local storm report, May 19, 11:36 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 AM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     HAIL             MOUNT STERLING          39.98N  90.76W
05/19/2013  E0.50 INCH       BROWN              IL   TRAINED SPOTTER

&&

JP
Local storm report, May 19, 11:44 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1144 AM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     HAIL             5 S MOUNT STERLING      39.91N  90.76W
05/19/2013  E1.00 INCH       BROWN              IL   TRAINED SPOTTER

&&

JP
Special weather statement, May 19, 4:14 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT SUN MAY 19 2013

MOZ019-192200-
LEWIS MO-
414 PM CDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEWIS COUNTY UNTIL
500 PM CDT...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF LEWISTOWN...OR 15 MILES WEST OF
CANTON...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN LEWIS COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.